Journal of Symbolic Logic

Definability of groups in ℵ₀-stable metric structures

Itaï Ben Yaacov

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We prove that in a continuous ℵ₀-stable theory every type-definable group is definable. The two main ingredients in the proof are:

1. Results concerning Morley ranks (i.e., Cantor-Bendixson ranks) from [Ben08], allowing us to prove the theorem in case the metric is invariant under the group action; and

2. Results concerning the existence of translation-invariant definable metrics on type-definable groups and the extension of partial definable metrics to total ones.

Article information

J. Symbolic Logic, Volume 75, Issue 3 (2010), 817-840.

First available in Project Euclid: 9 July 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 03C45: Classification theory, stability and related concepts [See also 03C48] 03C90: Nonclassical models (Boolean-valued, sheaf, etc.)

Continuous logic definable set definable group definable metric ℵ₀-stability


Ben Yaacov, Itaï. Definability of groups in ℵ₀-stable metric structures. J. Symbolic Logic 75 (2010), no. 3, 817--840. doi:10.2178/jsl/1278682202.

Export citation